A 38-year-old teacher named Emily Wright from Toronto says she actually had to quit her job after the gastroparesis she developed from taking Ozempic left her vomiting multiple times a day, every day.
Even years after coming off the dangerous drug, Wright says her life has been "hell" – and there is no end in sight to that hell, even though Ozempic is no longer part of her drug regimen.
"I've almost been off Ozempic for a year, but I'm still not back to my normal," Wright told the media, adding that she regrets ever taking the drug, which contains semaglutide, because of the long-term damage it causes.
"I wish I never touched [Ozempic]. I wish I'd never heard of it in my life. This medicine made my life hell. So much hell."
In 2019, a 37-year-old woman named Joanie Knight similarly developed severe nausea and vomiting symptoms two years into taking Ozempic. Knight was diagnosed with stomach paralysis after the illness became so severe that she could no longer eat.
Knight believes that, because Ozempic slows down digestion, it may have caused her body to become malnourished and reject food. She can now eat only a few bites at a time of her favorite foods, even though she stopped taking the drug back in 2021.
(Related: A Reddit group where 30,000 members share horror stories about Ozempic includes multiple entries from people who say that Ozempic caused them to defecate in their beds.)
Also sold under the brand name Wegovy, Ozempic triggers the body to produce a hormone called GLP-1 that the intestines naturally release following consumption of a meal. This artificial GLP-1 production in excess is believed to contribute to the horrific side effects many women who take the drug end up developing.
For Knight, it all began on her birthday in 2021 when she suddenly discovered that she was no longer able to swallow her food.
"It felt like it was stuck in my throat," she said.
Even though she had barely eaten anything that day, Knight ended up suffering a sudden severe vomiting incident, which made no sense to her.
"I thought, 'I hadn't eaten, how am I throwing up this much?'" she said.
Knight ended up having to take anti-nausea pills "like they were candy" in order to remain at least semi-functional.
Doctors performed a gastric emptying study on Knight, which revealed that after four hours post-consumption, more than 35 percent of the food she had eaten was still sitting in her stomach. For a normal person, just 10 percent or less would still be in the stomach after that much duration of time.
"This could be because these drugs bind to the GLP-1 receptor, a protein that slows the passage of food through the stomach to make people feel fuller longer," reported one media outlet.
Another patient reported "feeling like s***" after just a few weeks on the drug, while yet another said "sometimes being skinny is not worth being sad," referring to what Ozempic did to destroy her life in other ways.
Last month, the American Society of Anesthesiologists issued a warning that people need to stop taking drugs like Ozempic and Wegovy at least one week before undergoing surgery. The reason is because patients could vomit or aspirate when they receive anesthesia.
More of the latest news about the consequences of taking dangerous pharmaceutical drugs can be found at BadMedicine.news.
Sources for this article include: